Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 27, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 13, 2016, 10:29 PM EDT for Franklin County, Nash County, Wake County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2016, 10:29 PM EDT (02:29 UTC)
- Expired
- Mar 13, 2016, 11:01 PM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Nash County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 47 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
923
WUUS52 KRAH 140229
SVRRAH
NCC069-127-183-140315-
/O.NEW.KRAH.SV.W.0027.160314T0229Z-160314T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1029 PM EDT SUN MAR 13 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NASH COUNTY IN CENTRAL NORTH CAROLINA...
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1115 PM EDT
* AT 1028 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FRANKLINTON TO 6 MILES NORTHWEST OF ZEBULON...
AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
NASHVILLE...LOUISBURG...WAKE FOREST...ZEBULON...FRANKLINTON...
BUNN...ROLESVILLE...RED OAK...SPRING HOPE AND YOUNGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3613 7791 3590 7790 3582 7800 3582 7852
3604 7855 3608 7855 3611 7853 3612 7850
3619 7804
TIME...MOT...LOC 0228Z 260DEG 31KT 3607 7843 3587 7841
$$
ELLIS2 follow-up statements
723
WWUS52 KRAH 140247
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EDT SUN MAR 13 2016
NCC183-140256-
/O.CAN.KRAH.SV.W.0027.000000T0000Z-160314T0315Z/
WAKE NC-
1047 PM EDT SUN MAR 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAKE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3613 7791 3590 7790 3582 7800 3582 7826
3587 7828 3590 7831 3590 7833 3591 7835
3593 7835 3594 7839 3598 7843 3602 7855
3608 7854 3611 7853 3612 7850 3619 7804
TIME...MOT...LOC 0246Z 257DEG 28KT 3610 7828 3590 7826
$$
NCC069-127-140315-
/O.CON.KRAH.SV.W.0027.000000T0000Z-160314T0315Z/
NASH NC-FRANKLIN NC-
1047 PM EDT SUN MAR 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR CENTRAL NASH AND FRANKLIN COUNTIES...
AT 1046 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LOUISBURG TO NEAR BUNN...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...LOUISBURG...FRANKLINTON...BUNN...RED OAK...SPRING HOPE...
YOUNGSVILLE...CASTALIA...CENTERVILLE AND PILOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3613 7791 3590 7790 3582 7800 3582 7826
3587 7828 3590 7831 3590 7833 3591 7835
3593 7835 3594 7839 3598 7843 3602 7855
3608 7854 3611 7853 3612 7850 3619 7804
TIME...MOT...LOC 0246Z 257DEG 28KT 3610 7828 3590 7826
$$
ELLIS566
WWUS52 KRAH 140301
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1101 PM EDT SUN MAR 13 2016
NCC069-127-140311-
/O.CAN.KRAH.SV.W.0027.000000T0000Z-160314T0315Z/
NASH NC-FRANKLIN NC-
1101 PM EDT SUN MAR 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NASH AND FRANKLIN
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3613 7791 3590 7790 3582 7800 3582 7826
3587 7828 3590 7831 3590 7833 3591 7835
3593 7835 3594 7839 3598 7843 3602 7855
3608 7854 3611 7853 3612 7850 3619 7804
TIME...MOT...LOC 0300Z 260DEG 31KT 3612 7813 3592 7811
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 10:10 PM EDT, 19 minutes earlier.
Area forecast discussion, Mar 13, 10:10 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1010 PM EDT SUN MAR 13 2016 .SYNOPSIS...A WARM AND MOIST AIR MASS COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES CROSSING THE REGION WILL BRING UNSETTLED WEATHER THROUGH MONDAY NIGHT. && .NEAR TERM /TONIGHT/... AS OF 1010 PM SUNDAY... THE WARM AND MOIST LOW LEVELS COMBINED WITH MODERATE INSTABILITY (NEARLY 1800 J/KG MUCAPE)... FAVORABLE DEEP LAYER SHEAR (0-3 KM OVER 30 KTS)... AND INCOMING DPVA ALOFT WITHIN THE MID LEVEL DRY PUNCH HAS SUPPORTED ISOLATED STRONG TO SEVERE STORMS THIS EVENING. THE LOSS OF HEATING SHOULD LEAD TO A STEADY DECREASE IN STORM INTENSITY AND COVERAGE OVER THE NEXT FEW HOURS... AND THIS IS SUPPORTED BY LATEST CONVECTION ALLOWING GUIDANCE. EARLIER FORECAST UPDATE BROUGHT IN A DIMINISHING TREND TO CONVECTION OVERNIGHT. STILL EXPECT STRATUS AND PATCHY FOG TO FORM OVERNIGHT WITH HIGH DEWPOINTS AND A VERY LIGHT SW WIND WITH POCKETS OF MINIMAL CLOUDINESS ABOVE TO FACILITATE RADIATIONAL COOLING. LOWS 54-61. -GIH WITH LEAD BATCH OF SHORTWAVE ENERGY MOVING THROUGH THE REGION... AN AREA OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS HAVE DEVELOPED ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN WHERE STRONG INSOLATION HAS ALLOWED SBCAPE VALUES TO GROW ~1000 J/KG. THIS AREA OF STORMS WILL CONTINUE TO TRACK NORTHEAST AND SHOULD EXIT THE AREA IN THE NEXT HOUR OR SO. ANOTHER ROUND OF SHOWERS IS EXPECTED THIS EVENING BETWEEN 00 TO 06Z...WHEN A SECOND SHORTWAVE DISTURBANCE(CURRENTLY OVER ALABAMA) TRACKS THROUGH THE REGION. LOSS OF DAYTIME HEATING...SHOULD LIMIT THUNDER. RAIN CHANCES SHOULD TAPER OFF FROM WEST TO EAST LATE THIS EVENING...WITH A LULL UNTIL THE ARRIVAL OF THE COMPACT UPPER LOW MONDAY AFTERNOON/EVENING. LOWS TONIGHT IN THE UPPER 50S TO LOWER 60S.-CBL && .SHORT TERM /MONDAY AND MONDAY NIGHT/... AS OF 300 PM SUNDAY... COMPACT UPPER LOW CROSSING THE SOUTHERN PLAINS WILL TRACK EAST AND WILL CROSS NC/VA BETWEEN 00Z TO 12Z TUESDAY. THE LATE ARRIVAL WILL MEAN THAT MOST OF THE DAYLIGHT HOURS WILL BE CONVECTION-FREE UNTIL LATE IN THE AFTERNOON WITH DECENT INSOLATION EXPECTED AFTER BURN OFF OF MORNING STRATUS. AFTERNOON HIGHS EXPECTED TO RANGE FROM MID 70S NW TO LOWER 80S SOUTHEAST. WITH FORCING FOR ASCENT PROBABLY NOT ARRIVING UNTIL AFTER SUNSET THIS FAR EAST... THAT IS CONCERN THAT LOSS OF DIURNAL HEATING MAY TAKE THE BITE OUT OF CONVECTION AS IT MOVES EAST OFF THE HIGHER TERRAIN. HOWEVER...GIVEN THE REMNANT EML PLUME THAT ADVECTS IN FROM THE SRN GREAT PLAINS ALONG WITH THE ROBUST WAVE ALOFT AND SUFFICIENT DEEP LAYER SHEAR OF 35 TO 40KTS...SPC HAS UPGRADED WESTERN PORTIONS OF THE FORECAST AREA TO A SLIGHT RISK...WHERE THERE IS THE BEST POTENTIAL FOR THE EARLIER ARRIVAL OF STRONG FORCING WILL INTERCEPT THE LINGERING INSTABILITY. GIVEN THE COOLER TEMPERATURES ALOFT...LARGE HAIL WILL BE THE GREATEST SEVERE THREAT AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY THREATS...MAINLY ACROSS THE WESTERN/NORTHWESTERN PIEDMONT. POPS SHOULD WIND DOWN AFTER MIDNIGHT. LOWS IN THE 50S. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 235 PM SUNDAY... BEHIND THE DEPARTING SHORTWAVE...RIDGING WILL BUILD OVER THE AREA TUESDAY...BEFORE QUICKLY SHIFTING OFFSHORE ON WEDNESDAY. THIS WILL RESULT IN DRY CONDITIONS AND MOSTLY SUNNY SKIES. TEMPS WILL WARM EVEN MORE...WITH HIGHS IN THE UPPER 70S TO LOWER 80S ON TUESDAY AND THE LOW TO MID 80S BY WEDNESDAY...BOTH DAYS WELL ABOVE NORMAL. OVERNIGHT LOWS SHOULD BE IN THE MID/UPPER 50S. A FRONT WILL CROSS THE AREA LATE WEDNESDAY INTO THURSDAY...BUT MODELS CONTINUE TO SHOW ONLY SPOTTY PRECIP AS MOISTURE WILL BE LIMITED. REGARDLESS...WILL HAVE A SLIGHT CHANCE POP AREAWIDE...BUT THE EASTERN THIRD OF THE FORECAST AREA WILL HAVE THE BEST SHOT AS BETTER MOISTURE WILL BE ABLE TO POOL ALONG THE FRONT. THIS FRONT WILL STALL OFF THE COAST AND SET THE STAGE FOR OUR NEXT SYSTEM AS A LOW DEVELOPS AND TRACKS ALONG IT. THIS SYSTEM IS PROGGED TO IMPACT THE REGION DURING THE END OF THE WEEK...BUT THERE IS STILL QUITE A BIT OF DISAGREEMENT...ESPECIALLY WITH REGARDS TO TIMING. THEREFORE WILL JUST SHOW A TREND OF INCREASING CLOUDS AND A GRADUAL INCREASE IN POPS THROUGH THE WEEKEND. TEMPS WILL ALSO BE TEMPERED SOME GIVEN THE INCREASING CLOUDS...WITH A GRADUAL RETURN TO THE 60S FOR HIGHS AND 40S FOR OVERNIGHT LOWS BY THE WEEKEND. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 150 PM SUNDAY... 24 HOUR TAF PERIOD: SCATTERED THUNDERSTORMS CONTINUE TO MOVE ACROSS THE PIEDMONT THIS EVENING AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. SCATTERED SHOWERS AND THUNDERSTORMS COULD CONTINUE INTO THE NIGHT BUT CONVECTIVE ALLOWING MODELS SHOW SOME RELAXATION AS THE NIGHT PROGRESSES. THERE WILL BE A CHANCE FOR FOG AND LOW STRATUS OVERNIGHT AT MOST LOCATIONS...PARTICULARLY IN THE EAST THOUGH AS LIFR CONDITIONS ARE VERY POSSIBLE MAINLY AFTER 9Z THROUGH DAYBREAK. LATER IN THE TAF PERIOD...EXPECT THE POSSIBILITY OF ANOTHER ROUND OF THUNDERSTORMS APPROACHING WESTERN TAF SITES BETWEEN 18-21Z AND THE EASTERN SITES 21Z THROUGH THE END OF THE TAF PERIOD. THERE IS SOME POTENTIAL FOR THESE STORMS TO BECOME SEVERE WITH STRONG WINDS AND SOME HAIL POSSIBLE AS WELL. LONG TERM: CONDITIONS SHOULD TURN TO VFR BY TUESDAY MORNING. THERE WILL BE A SMALL THREAT OF SUB-VFR CONDITIONS WITH A MOSTLY DRY FRONT ON THURSDAY BUT OTHERWISE VFR THROUGH MUCH OF THE WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...HARTFIELD/CBL SHORT TERM...CBL LONG TERM...KRD AVIATION...ELLIS
Hazardous weather outlook, Mar 13, 3:10 PM EDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT SUN MAR 13 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-141915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 310 PM EDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A STRONG UPPER LEVEL DISTURBANCE THAT WILL MOVE THE AREA LATE MONDAY AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE...ESPECIALLY ACROSS THE WESTERN AND NORTHWESTERN PIEDMONT. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE MAIN SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Mar 13, 8:51 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
851 PM EDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL LOUISBURG 36.10N 78.30W
03/13/2016 E1.50 INCH FRANKLIN NC SOCIAL MEDIA
HAIL NEAR THE SIZE OF PING PONG BALLS.
&&
EVENT NUMBER RAH1600510
TCCSpecial weather statement, Mar 13, 8:52 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
852 PM EDT SUN MAR 13 2016
NCZ023>025-040-140145-
DURHAM NC-ORANGE NC-ALAMANCE NC-CHATHAM NC-
852 PM EDT SUN MAR 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF DURHAM...
ORANGE...EASTERN ALAMANCE AND NORTHEASTERN CHATHAM COUNTIES UNTIL 945
PM EDT...
AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MEBANE
TO 8 MILES NORTHWEST OF PITTSBORO...AND MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...PITTSBORO...CARRBORO...
MEBANE...ROUGEMONT...LAKE MICHIE...CROSSWINDS BOATING CENTER AND LAKE
JORDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3624 7880 3620 7880 3589 7882 3587 7883
3587 7891 3573 7895 3572 7933 3620 7933
3624 7912
TIME...MOT...LOC 0052Z 262DEG 23KT 3614 7930 3577 7930
ELLISLocal storm report, Mar 13, 8:57 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 7 SSE SUTPHIN 35.79N 79.32W
03/13/2016 E0.25 INCH CHATHAM NC 911 CALL CENTER
&&
EVENT NUMBER RAH1600511
TCCLocal storm report, Mar 13, 8:59 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
859 PM EDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 5 W YOUNGSVILLE 36.03N 78.57W
03/13/2016 E0.75 INCH WAKE NC SOCIAL MEDIA
&&
EVENT NUMBER RAH1600512
TCCSpecial weather statement, Mar 13, 9:27 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
927 PM EDT SUN MAR 13 2016
NCZ011-027-028-140230-
HALIFAX NC-NASH NC-EDGECOMBE NC-
927 PM EDT SUN MAR 13 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HALIFAX...
NORTHEASTERN NASH AND NORTHERN EDGECOMBE COUNTIES UNTIL 1030 PM
EDT...
AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DORTCHES...OR NEAR NASHVILLE...MOVING
NORTHEAST AT 55 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...ROANOKE RAPIDS...NASHVILLE...HALIFAX...SCOTLAND NECK...
DORTCHES...LITTLETON...RED OAK...ENFIELD AND WELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3609 7731 3601 7740 3594 7803 3608 7808
3609 7808 3630 7794 3651 7789 3648 7776
3648 7764 3644 7762 3641 7755 3637 7755
3634 7759 3632 7757 3630 7753 3632 7744
3624 7738 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 0127Z 239DEG 49KT 3605 7794
ELLISLocal storm report, Mar 13, 10:07 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1007 PM EDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HAIL 2 NE RDU INTERNATIONAL 35.89N 78.76W
03/13/2016 E0.88 INCH WAKE NC TRAINED SPOTTER
PINCREST RD. AND FAIRBANKS DR.
&&
EVENT NUMBER RAH1600513
TCCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 8:02 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 43 min |
| Mar 13, 8:14 PM EDT | Special Weather Statement | RAH | Alamance | 61 min |
| Mar 13, 8:32 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Warren | 43 min |
| Mar 13, 8:52 PM EDT | Special Weather Statement | RAH | Durham, Orange | 53 min |
| Mar 13, 9:27 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 63 min |
| Mar 13, 9:37 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 53 min |
| Mar 13, 9:44 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 46 min |
| Mar 14, 2:52 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 38 min |
| Mar 14, 3:30 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Mar 14, 3:45 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Mar 14, 5:49 PM EDT | Special Weather Statement | RAH | Durham | 56 min |
| Mar 14, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange | 49 min |
| Mar 14, 6:36 PM EDT | Special Weather Statement | RAH | Chatham | 54 min |
| Mar 14, 6:46 PM EDT | Special Weather Statement | RAH | Granville | 59 min |
| Mar 14, 6:49 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 41 min |
| Mar 14, 7:05 PM EDT | Special Weather Statement | RAH | Person | 55 min |
| Mar 14, 7:14 PM EDT | Severe Thunderstorm Warning | RAH | Orange, Person | 46 min |
| Mar 14, 7:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Lee, Wake | 45 min |
| Mar 14, 7:49 PM EDT | Special Weather Statement | RAH | Durham, Orange | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.